A 45-year-old female asked:
Disclaimer

i am following a ketosis diet perfectly. and losing weight consistently. just stopped taking triamterene and gained 5 pounds this week. what's up?

1 doctor answer
Dr. Robert Grindstaff
37 years experience Addiction Medicine
Fluid retention: triamterene is a diuretic and discontinuing this may result in the re-acumulation of fluid in your body.
Answered on Aug 22, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 38-year-old member asked:
Dr. Quresh Khairullah
41 years experience Nephrology and Dialysis
See below: Triamterene is a weak diuretic, ie a pill to get rid of sodium and water, not a weight reduction pill.
3
3 thanks
A 38-year-old member asked:
Dr. Marci Dietrich
40 years experience Bariatrics
Why triamterene?: Phentermine is a weight management med. Triamterene is a diuretic used for hypertension or too much fluid in the body. It is not a weight loss med. A ... Read More
A 33-year-old member asked:
Dr. Vasu Brown
33 years experience Integrative Medicine
Yes: The danger of low calorie diet that is not balanced can cause essential muscle loss - puts your gut and heart in danger, can cause electrolyte imbalan ... Read More
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month